Algorithmica

, Volume 38, Issue 1, pp 145–160 | Cite as

Covering with Ellipses

Article

Abstract

We address the problem of how to cover a set of required points by a small number of axis-parallel ellipses that avoid a second set of forbidden points. We study geometric properties of such covers and present an efficient randomized approximation algorithm for the cover construction. This question is motivated by a special pattern recognition task where one has to identify ellipse-shaped protein spots in two-dimensional electrophoresis images.

Algorithms and data structures Computational geometry Approximation algorithm Set cover Proteomics 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag 2003

Authors and Affiliations

  1. 1.Computer Science Department, Gould-Simpson 721, University of Arizona, 1040 E 4th St., Tucson, AZ 85721-0077USA
  2. 2.Institute of Computer Science, Freie Universität Berlin, Takustraße 9, D-14195 BerlinGermany

Personalised recommendations